MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-23A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Angina (1710)
Date of Event 09/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm trifecta gt valve was implanted in the patient.The annular dimension of the native valve was 24mm (based on preoperative transthoracic echocardiogram (tte) data.On (b)(6) 2025, the patient experienced chest tightness, back pain, cold sweats, and chest pain.A routine echocardiographic evaluations were not performed; the symptoms prompted an echocardiogram, which led to the diagnosis of structural valve deterioration (svd).One of the leaflets had detached.The valve got explanted and a non-abbott valve was implanted.The patient was reported stable.
 
Additional Manufacturer Narrative
Explant about 3 years and 7 months post-implant due to structural valve deterioration and one detached leaflet was reported.The patient was presented with symptoms of chest tightness, back pain, cold sweats and chest pain.The valve was returned to abbott for investigation and found fibrous pannus ingrowth on the inflow surface of cusp 2.Cusps 2 and 3 were noted to be torn.The sewing cuff was intact.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported chest tightness, back pain, cold sweats and chest pain appear to be a cascading effect of the reported structural valve deterioration.The cause of the pannus formation could not be conclusively determined.The cause of the tear could not be conclusively determined; however, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The reported hospitalization and surgical intervention were results of case-specific circumstances as the patient was admitted and the valve was explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23184389
Report Number2135147-2025-05544
Device Sequence Number18640030
Product Code LWR
UDI-Device Identifier05415067018229
UDI-Public(01)05415067018229(17)240714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model NumberTFGT-23A
Device Catalogue NumberTFGT-23A
Device Lot NumberBR00025537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown